Alert archive / Oregon / Wind Advisories in 2017
Wind Advisory 14, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Mar 14, 2017, 2:44 PM PDT for Klamath County, Lake County, Oregon. It took effect at Mar 15, 2017, 11:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2017, 2:44 PM PDT (21:44 UTC)
- In effect from
- Mar 15, 2017, 11:00 AM PDT
- Expired
- Mar 15, 2017, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Medford, OR
Counties Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 158 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
603 WWUS76 KMFR 142144 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 244 PM PDT Tue Mar 14 2017 ORZ030-031-151200- /O.NEW.KMFR.WI.Y.0014.170315T1800Z-170316T0300Z/ Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 244 PM PDT Tue Mar 14 2017 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT WEDNESDAY... The National Weather Service in Medford has issued a Wind Advisory...which is in effect from 11 AM to 8 PM PDT Wednesday. * Winds...Southwest 25 to 35 mph with gusts to 45 mph. * Locations include...Highway 31 from Paisley to Summer Lake. High terrain areas of Lake County. * Impacts...Gusty winds will make handling of vehicles more difficult, especially for high profile vehicles. Loose items could be blown about. * View the hazard area in detail at http://weather.gov/medford/hazard Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
483 WWUS76 KMFR 151000 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 300 AM PDT Wed Mar 15 2017 ORZ030-031-152300- /O.CON.KMFR.WI.Y.0014.170315T1800Z-170316T0300Z/ Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 300 AM PDT Wed Mar 15 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... * Winds...Southwest 25 to 35 mph with gusts to 45 mph. * Locations include...Highway 31 from Paisley to Summer Lake. High terrain areas of Lake County. * Impacts...Gusty winds will make handling of vehicles more difficult, especially high profile vehicles. Loose items could be blown about. * View the hazard area in detail at http://weather.gov/medford/hazard Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Use extra caution. && $$ Stockton
496 WWUS76 KMFR 152132 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 232 PM PDT Wed Mar 15 2017 ORZ030-031-160300- /O.CON.KMFR.WI.Y.0014.000000T0000Z-170316T0300Z/ Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 232 PM PDT Wed Mar 15 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * Winds...Southwest 25 to 35 mph with gusts to 50 mph. * Locations include...Highway 31 from Paisley to Summer Lake. High terrain areas of Lake County. * Impacts...Gusty winds will make handling of vehicles more difficult, especially high profile vehicles. Loose items could be blown about. * View the hazard area in detail at http://weather.gov/medford/hazard Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Use extra caution. && $$
019 WWUS76 KMFR 160248 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 748 PM PDT Wed Mar 15 2017 . ORZ030-031-160400- /O.EXP.KMFR.WI.Y.0014.000000T0000Z-170316T0300Z/ Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 748 PM PDT Wed Mar 15 2017 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... WINDS OVER THE HIGHER TERRAIN AND THE SUMMER LAKE AREA WILL CONTINUE TO GRADUALLY LOWER THROUGH THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Mar 14, 2:27 PM PDT, 17 minutes earlier.
Area forecast discussion, Mar 14, 2:27 PM PDT, 17 minutes before
Area Forecast Discussion
National Weather Service Medford OR
227 PM PDT Tue Mar 14 2017
.SHORT TERM...One rainmaker is expected tonight through Wednesday
night. Outside of that system, the weather pattern in the short-
term will be rather benign, with normal to above normal
temperatures and mostly dry conditions.
Temperatures are well above normal this afternoon, ranging from 5 to
15 degrees above typical readings for middle March. That warmth,
despite partly to mostly cloudy skies west of the Cascades, is
attributable to the record warm 850mb temperatures (~5000 feet) for
this date. The morning balloon sounding recorded 11.8C at 850mb,
and the previous record is 10.8C. Some record high temperatures at
observations sites are likely this afternoon, especially east of
the Cascades where skies are mostly sunny.
This represents the peak warmth for the week. Models have trended
slower with the rain associated with the next front, due to brush
the coast near North Bend this evening, not really spreading far
inland until Wednesday afternoon. Little rain if any is expected
over inland counties on Wednesday morning, with wetting rains
expected most places from the Cascades westward by Wednesday
afternoon. Rain should taper off Thursday morning, leaving
Thursday afternoon mostly dry.
Winds will increase ahead of the front on Wednesday, especially
east of the Cascades. We have issued a wind advisory for the
Summer Lake area, where winds will likely gust to 45 mph Wednesday
afternoon.
Friday will be dry most places too, except for the coast and Umpqua
Basin where a warm front will bring an enhanced chance for rain. The
warm front pushes north of the area Friday evening, but curiously,
the EC maintains rain chances along the coast. Confidence is low
with this area for Friday evening, with the GFS suggesting dry
conditions.
.LONG TERM...Saturday morning through Tuesday night...The extended
begins with a surface front approaching the area, progressing inland
through the day Saturday. The EC and GFS are in fairly good
agreement with the timing of this front, bringing the heavier rain
associated with it to the coast by Saturday morning. Winds will be
gusty across the higher terrain and east of the Cascades in the
typically windy areas ahead of the frontal passage. As the front
moves over the Cascades Saturday night, models show the front
stalling and washing out before it lifts back north as a warm front
Sunday. The EC shows more precipitation focused further north than
the GFS with the GFS keeps the precipitation focused over northern
California. Models now show a break in the weather early Monday
morning as a period of brief ridging moves in.
There are some timing and positional differences between the EC and
GFS with regards to the next system moving in Monday afternoon. The
EC is further south and east with the upper low compared to the GFS.
However, there are some general agreements between the two, so went
with a blend of the two for this time frame. Precipitation will move
in from the south as the the upper trough moves toward the area
Monday night. The remainder of the extended looks to be showery as
the trough begins to moves over the area. Snow levels currently look
to be around 5000-7000 feet with near normal temperatures expected
during the extended period. /BR-y
&&
.AVIATION...14/18Z TAF CYCLE...A mix of VFR/MVFR will prevail along
the coast today with light rain mainly from Port Orford northward as
a frontal boundary nudges eastward. MVFR ceilings will spread just
inland by this evening with terrain becoming obscured over the coast
ranges. A little light rain may reach Roseburg toward the evening.
Elsewhere inland, VFR will prevail into early Wednesday morning.
/FB
&&
.MARINE...Updated 840 AM PST Tuesday 14 March 2017...A front will
remain nearly stationary over the waters today, producing rain and
moderate south winds that will reach advisory strength in the outer
waters north of Cape Blanco. Increasing wind speeds in that area was
one of the two main changes to the forecast headlines. The other
relates to a stronger front that will reach the waters late tonight
with southerly winds reaching advisory strength. The front will
slowly move through on Wednesday with south gales and very steep
seas possible. There is now general model agreement on a weaker
solution of what will still be a potent system. The worst conditions
will likely be limited to late Wednesday morning through Wednesday
afternoon. Weak high pressure is expected on Thursday...followed by
what is likely to be another strong front Friday afternoon into
Saturday. -DW/BPN
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...None.
CA...None.
Pacific Coastal Waters...Gale Watch from Wednesday morning through Wednesday afternoon
for PZZ350-356-370-376.
Small Craft Advisory from 11 PM this evening to 5 AM PDT
Wednesday for PZZ350-356-370-376.
Hazardous Seas Watch from late tonight through Wednesday
afternoon for PZZ350-356-370-376.
NSK/MND/FJBThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 4:10 AM PDT | Small Craft Advisory | MFR | 10 hr | |
| Mar 14, 4:10 AM PDT | Small Craft Advisory | MFR | 37 hr | |
| Mar 14, 3:55 PM PDT | Small Craft Advisory for Hazardous Seas | MFR | 65 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.